Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 29, 2005, 7:11 PM EDT for Dutchess County, New York. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 7:11 PM EDT (23:11 UTC)
- Expired
- May 29, 2005, 7:41 PM EDT
- In force
- 30 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Dutchess County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 292311 SVRALY NYC027-300000- /O.NEW.KALY.SV.W.0006.050529T2311Z-050530T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 711 PM EDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK * UNTIL 800 PM EDT * AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOPEWELL JUNCTION...OR ABOUT 6 MILES WEST OF PAWLING...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAWLING BY 725 PM EDT HAIL UP TO THREE QUARTER INCHES HAS BEEN REPORTED IN HOPEWELL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4167 7375 4152 7388 4127 7344 4148 7326 $$
1 follow-up statement
000 WWUS51 KALY 292341 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 739 PM EDT SUN MAY 29 2005 NYC027-292349- /O.CAN.KALY.SV.W.0006.000000T0000Z-050530T0000Z/ DUTCHESS NY- 739 PM EDT SUN MAY 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUTCHESS COUNTY IS CANCELLED... THE STORM THAT PRODUCE UP TO NICKEL-SIZE HAIL IN HOPEWELL JUNCTION HAS MOVE SOUTH INTO PUTNAM COUNTY. LAT...LON 4167 7375 4152 7388 4127 7344 4148 7326 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:45 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 29, 2:45 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT SUN MAY 29 2005 .OVERVIEW...TODAY MARKS THE TENTH ANNIVERSARY OF THE GREAT BARRINGTON MA TORNADO. TUESDAY WILL BE THE 7TH ANNIVERSARY OF MECHANICVILLE TORNADO. .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... ONE IMPULSE PRODUCED WIDESPREAD SHOWERS ACROSS SOUTHERN VERMONT THIS MORNING. THAT AREA FINALLY MOVED OFF TO THE NORTHEAST EARLY THIS AFTERNOON. SHOWERS WERE PART OF A LARGE BAND OF CLOUDINESS FROM NW OF OF CYOW SEWD TO EAST CENTRAL NY AND WESTERN MA. OUTSIDE OF THE CLOUD MASS AREAS THAT HEATED HAVE DEVELOPED SCATTERED THUNDERSTORMS. ANALYSIS OF MORNING RAOBS AND MODEL SOUNDINGS INDICATED SMALL CAPE AND OBVIOUSLY GIVEN CURRENT CONVECTION IT HAS BEEN ENOUGH FOR LIGHTNING AND HAIL. SEVERAL REPORTS OF 3/4 INCH HAIL. UPPER LOW PRODUCED A MODEST AMOUNT OF LIGHTNING ACROSS THE GREAT LAKES/OH YESTERDAY. ONE REPORT OF 3/4 INCH HAIL IN OH. UPSTREAM UPPER LOW WILL PROVIDE ADDITIONAL LIFT/COOLING ALOFT. EXPECT ACTIVITY TO DIE DOWN TONIGHT BUT GIVEN UPPER LOW STILL HAS A LONG WAY TO GO WONT DROP POPS OFF TOO QUICKLY. WILL CONTINUE IDEA OF DRY MEMORIAL DAY. MODELS CONTINUE TO FORECAST ENOUGH INSTABILITY TO BE CONCERNED ABOUT ISOLATED PM CONVECTION. 00Z AND 12Z NAM SOUNDINGS THOUGH DID SHOW A WEAK WARM LAYER A LITTLE ABOVE 700 MB. IF I WERE TO PICK A SPOT TO THROW IN A CHANCE I MIGHT TRY SOUTHERN VT MOUNTAINS. RAIN TODAY MAY ADD TO LOW LEVEL MOISTURE THROUGH EVAPOTRANSPIRATION AND TERRAIN COULD PROVIDE SOME CONVERGENCE IN WEAK FLOW REGIME. && .LONG TERM (TUESDAY THROUGH SUNDAY)...MODEL CONSISTENCY REMAINS NON EXISTENT. GFS HAS BEEN OSCILLATING BETWEEN A FAIRLY WEAK SYSTEM APPROACHING FROM THE WEST TUESDAY TO A FAIRLY STRONG CLOSED LOW WITH DECENT SFC DEVELOPMENT. 06Z GFS WAS PRETTY WEAK. 12Z SATURDAY NAM WAS DEEPEST OF ALL RECENT MODELS THAT IVE SEEN WITH A STRONG UPPER LOW AND SURFACE SYSTEM. 12Z NAM TODAY LOOKS 06Z GFS AND TAKES BULK OF ENERGY OFF TO OUR SOUTH. ENDING UP LEAVING LOW CHANCE IN. THEN THERES THE SYSTEM FOR FRIDAY. HPC HAS BEEN CONSISTENT WITH BRINGING RAIN THREAT TO SOUTHERN BORDER OF CWA. YESTERDAY WE KEPT FRIDAY DRY BASED ON 12Z GFS SUPPRESSING MOISTURE WELL TO THE SOUTH. TODAYS 06Z WENT THE OTHER WAY AND BROUGHT LOTS OF MOISTURE INTO THE NORTHEAST U.S. HPC HAS MAINTAINED THE RAIN THREAT UP TO THE SOUTHERN BORDERS OF ALY CWA. WILL KEEP DRY. RIDGE BUILDS OVER THE NORTHEAST OVER THE WEEKEND. H8 TEMPS 13/18C RANGE WOULD CERTAINLY SUPPORT WARMER TEMPS. MEN HI MAXS ONLY AROUND 80. BUMPED TEMPS UP SLIGHTLY BUT WONT BE TO BOLD BASED ON MOISTURE UNCERTAINLY RELATED TO MODEL INCONSISTENCY. && .AVIATION...VFR LOCALLY MVFR/IFR IN SHOWERS AND THUNDERSTORMS. PRECIPITATION DIMINISHING OVERNIGHT. PATCHY FOG AROUND SUNRISE MONDAY OTHERWISE VFR. && .HYDROLOGY... SHOWERS AND EMBEDDED CONVECTION SATURDAY PRODUCED KENX RAINFALL ESTIMATES OF 1 TO 2.25 OVER ULSTER...GREENE...DUTCHESS...AND COLUMBIA COUNTIES. MAX OBSERVED PRECIP .64 AT STORMVILLE. SMALL RISES NOTED ON QUITE A FEW SOUTHERN CWA GAUGES. A HALF AN INCH TO AN INCH FELL OVER LITCHFIELD COUNTY CT. LIGHTER RAINFALL AMOUNTS HAVE FALLEN NORTH OF THESE THROUGH EVENING OVER THE ENTIRE HSA. RAINFALL AMOUNTS WILL GENERALLY BE A TENTH OF AN INCH TO QUARTER OF AN INCH FROM THE SHOWERS...WITH LOCALLY HIGHER 1-2 INCHES IN A FEW THUNDERSTORMS. RIVERS...STREAMS...CREEKS AND RESERVOIRS WILL CONTINUE TO BE WITHIN BANK FULL. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, May 29, 2:30 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 230 PM EDT SUN MAY 29 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 230 PM EDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW MAY PRODUCE MARGINALLY SEVERE HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE SEND IN ANY REPORTS OF HAIL.
In the hours before
Local storm report, May 29, 2:14 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL GALWAY 43.02N 74.03W
05/29/2005 0.75 INCH SARATOGA NY TRAINED SPOTTER
0138 PM HAIL WAPPINGERS FALLS 41.60N 73.92W
05/29/2005 0.75 INCH DUTCHESS NY TRAINED SPOTTER
0203 PM HAIL ROCK CITY FALLS 43.06N 73.92W
05/29/2005 0.75 INCH SARATOGA NY TRAINED SPOTTER
&&
KLAPENTAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:35 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 59 min |
| May 29, 1:52 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 54 min |
| May 29, 2:38 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 68 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.